Alert archive / Kansas / Wind Chill Advisories in 2006
Wind Chill Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Feb 17, 2006, 8:51 PM CST for 23 counties in Kansas. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2006, 8:51 PM CST (02:51 UTC)
- Expired
- Feb 18, 2006, 10:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Dodge City, KS
All 23 counties
Clark County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 42 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 715 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDDC 180251 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 851 PM CST FRI FEB 17 2006 ...WIND CHILLS WILL BECOME BITTERLY COLD ACROSS PORTIONS OF WEST CENTRAL AND CENTRAL KANSAS TONIGHT... .ARCTIC AIR WILL CONTINUE TO MOVE DOWN INTO THE CENTRAL PLAINS TONIGHT...DROPPING TEMPS TO NEAR OR BELOW ZERO. IN ADDITION...A TIGHT PRESSURE GRADIENT WILL KEEP WIND SPEEDS IN THE 15 TO 25 MPH RANGE THIS EVENING...DECREASING TO 10 TO 15 MPH TOWARDS MORNING. THIS WILL ALLOW WIND CHILLS TO PLUMMET INTO THE -15 TO -20 RANGE OVERNIGHT. KSZ030-031-043>046-061>065-181000- /O.NEW.KDDC.WC.Y.0001.060218T0251Z-060218T1500Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT 851 PM CST FRI FEB 17 2006 /751 PM MST FRI FEB 17 2006/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SATURDAY. TEMPERATURES DROPPING TO NEAR OR BELOW ZERO...ALONG WITH WINDS BLOWING AT 15 TO 20 MPH WILL CAUSE WIND CHILLS TO DROP TO AROUND 15 TO 20 BELOW ZERO OVERNIGHT. WINDS WILL DIMINISH TO AROUND 10 MPH TOWARDS MORNING...AND TEMPERATURES AND WIND CHILLS WILL BEGIN TO RECOVER. THE COMBINATION OF WIND AND COLD TEMPERATURES CAN RESULT IN RAPID HEAT LOSS FROM YOUR BODY. EXPOSED SKIN SUCH AS YOUR FACE, EARS, NOSE AND FINGERS CAN SUCCUMB TO FROSTBITE IF NOT ADEQUATELY PROTECTED. IF YOU VENTURE OUT...DRESS IN LAYERS AND BE SURE TO WEAR GLOVES AND A HAT THAT COVERS YOUR EARS. $$ 26
3 follow-up statements
000 WWUS43 KDDC 180419 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1019 PM CST FRI FEB 17 2006 ...WIND CHILLS WILL BECOME BITTERLY COLD ACROSS PORTIONS OF WEST CENTRAL AND CENTRAL KANSAS TONIGHT... .ARCTIC AIR WILL CONTINUE TO MOVE DOWN INTO THE CENTRAL PLAINS TONIGHT...DROPPING TEMPS TO NEAR OR BELOW ZERO. IN ADDITION...A TIGHT PRESSURE GRADIENT WILL KEEP WIND SPEEDS IN THE 15 TO 25 MPH RANGE OVERNIGHT...DECREASING TO 10 TO 15 MPH TOWARDS MORNING. THIS WILL ALLOW WIND CHILLS TO PLUMMET INTO THE -15 TO -20 RANGE OVERNIGHT. KSZ066-077>079-181500- /O.EXA.KDDC.WC.Y.0001.000000T0000Z-060218T1500Z/ STAFFORD-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 1019 PM CST FRI FEB 17 2006 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SATURDAY. TEMPERATURES DROPPING TO NEAR OR BELOW ZERO...ALONG WITH WINDS BLOWING AT 15 TO 20 MPH WILL CAUSE WIND CHILLS TO DROP TO AROUND 15 TO 20 BELOW ZERO OVERNIGHT. WINDS WILL DIMINISH TO AROUND 10 MPH TOWARDS MORNING...ALLOWING WIND CHILL VALUES TO RISE TO SAFER LEVELS. THE COMBINATION OF WIND AND COLD TEMPERATURES CAN RESULT IN RAPID HEAT LOSS FROM YOUR BODY. EXPOSED SKIN SUCH AS YOUR FACE... EARS... NOSE AND FINGERS CAN SUCCUMB TO FROSTBITE IF NOT ADEQUATELY PROTECTED. IF YOU VENTURE OUT...DRESS IN LAYERS AND BE SURE TO WEAR GLOVES AND A HAT THAT COVERS YOUR EARS. $$ KSZ030-031-043>046-061>065-181500- /O.CON.KDDC.WC.Y.0001.000000T0000Z-060218T1500Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT 1019 PM CST FRI FEB 17 2006 /919 PM MST FRI FEB 17 2006/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SATURDAY. TEMPERATURES DROPPING TO NEAR OR BELOW ZERO...ALONG WITH WINDS BLOWING AT 15 TO 20 MPH WILL CAUSE WIND CHILLS TO DROP TO AROUND 15 TO 20 BELOW ZERO OVERNIGHT. WINDS WILL DIMINISH TO AROUND 10 MPH TOWARDS MORNING...ALLOWING WIND CHILL VALUES TO RISE TO SAFER LEVELS. THE COMBINATION OF WIND AND COLD TEMPERATURES CAN RESULT IN RAPID HEAT LOSS FROM YOUR BODY. EXPOSED SKIN SUCH AS YOUR FACE... EARS... NOSE AND FINGERS CAN SUCCUMB TO FROSTBITE IF NOT ADEQUATELY PROTECTED. IF YOU VENTURE OUT...DRESS IN LAYERS AND BE SURE TO WEAR GLOVES AND A HAT THAT COVERS YOUR EARS. $$
000 WWUS43 KDDC 180757 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 157 AM CST SAT FEB 18 2006 ...WIND CHILLS WILL BECOME BITTERLY COLD ACROSS PORTIONS OF SOUTHWEST KANSAS THIS MORNING... .BRISK NORTHEAST WINDS WILL COMBINE WITH ARCTIC AIR IN PLACE OVER SOUTHWEST KANSAS TO PRODUCE DANGEROUSLY COLD WIND CHILLS THIS MORNING. CONDITIONS SHOULD IMPROVE BY AROUND MID MORNING AS TEMPERATURES RISE AND THE WINDS SUBSIDE. KSZ074>076-084>088-181600- /O.EXB.KDDC.WC.Y.0001.000000T0000Z-060218T1600Z/ STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 157 AM CST SAT FEB 18 2006 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. VERY COLD TEMPERATURES RANGING FROM 0 TO 5 DEGREES COMBINED WITH BRISK NORTHEAST WINDS FROM 10 TO 20 MPH WILL PRODUCE WIND CHILL VALUES OF -15 TO -20 DEGREES THIS MORNING OVER MOST OF SOUTHWEST KANSAS. WIND CHILL VALUES SHOULD IMPROVE TO SAFER LEVELS BY AROUND MID MORNING WHEN TEMPERATURES MODERATE AND THE WINDS SUBSIDE. THE COMBINATION OF WIND AND COLD TEMPERATURES CAN RESULT IN RAPID HEAT LOSS FROM YOUR BODY. EXPOSED SKIN SUCH AS YOUR FACE... EARS... NOSE AND FINGERS CAN SUCCUMB TO FROSTBITE IF NOT ADEQUATELY PROTECTED. IF YOU VENTURE OUT...DRESS IN LAYERS AND BE SURE TO WEAR GLOVES AND A HAT THAT COVERS YOUR EARS. $$ KSZ030-031-043>046-061>066-077>079-181600- /O.EXT.KDDC.WC.Y.0001.000000T0000Z-060218T1600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN... KINSLEY...LEWIS 157 AM CST SAT FEB 18 2006 /1257 AM MST SAT FEB 18 2006/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING. VERY COLD TEMPERATURES RANGING FROM 0 TO 5 DEGREES COMBINED WITH BRISK NORTHEAST WINDS FROM 10 TO 20 MPH WILL PRODUCE WIND CHILL VALUES OF -15 TO -20 DEGREES THIS MORNING OVER MOST OF SOUTHWEST KANSAS. WIND CHILL VALUES SHOULD IMPROVE TO SAFER LEVELS BY AROUND MID MORNING WHEN TEMPERATURES MODERATE AND THE WINDS SUBSIDE. THE COMBINATION OF WIND AND COLD TEMPERATURES CAN RESULT IN RAPID HEAT LOSS FROM YOUR BODY. EXPOSED SKIN SUCH AS YOUR FACE... EARS... NOSE AND FINGERS CAN SUCCUMB TO FROSTBITE IF NOT ADEQUATELY PROTECTED. IF YOU VENTURE OUT...DRESS IN LAYERS AND BE SURE TO WEAR GLOVES AND A HAT THAT COVERS YOUR EARS. $$ LACY
000 WWUS43 KDDC 181546 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 946 AM CST SAT FEB 18 2006 KSZ030-031-043>046-061>066-074>079-084>088-181700- /O.EXP.KDDC.WC.Y.0001.000000T0000Z-060218T1600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON- STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA 946 AM CST SAT FEB 18 2006 /846 AM MST SAT FEB 18 2006/ ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST /9 AM MST/ THIS MORNING... WIND CHILL VALUES HAVE GRADUALLY WARMED THIS MORNING ABOVE -15 DEGREES...THEREFORE THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST /9AM MST/ THIS MORNING. COLD WIND CHILLS ARE STILL EXPECTED TODAY WITH HIGHS ONLY IN THE TEENS AND WINDS REMAINING AROUND 10 MPH CREATING WIND CHILLS OF ZERO TO -10 DEGREES. $$ 28
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 17, 2:20 PM CST, 6 hours 31 minutes earlier.
Area forecast discussion, Feb 17, 2:20 PM CST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 220 PM CST FRI FEB 17 2006 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST PROBLEM IS HOW MUCH SNOW WILL FALL TONIGHT. IT WILL REMAIN COLD THROUGH 60 HOURS. THE SUBTROPICAL JET IS POISED TO COME UP THROUGH ARIZONA...NEW MEXICO...THE PANHANDLE REGIONS AND SKIRT THROUGH SOUTH CENTRAL KANSAS TONIGHT. THIS SHOULD BRING A SOURCE OF LIFT OVER THE COLD AIR ALREADY IN PLACE. ONCE SATURATED... THE SNOW WILL START AND KEEP UP AT A STEADY PACE. THINK THE FIRST MEASURABLE SNOW WILL START SHORTLY AFTER SUNSET IN THE OKLAHOMA AND COLORADO BORDER AREAS...THEN PICK UP IN INTENSITY AND COVERAGE BY 9 PM CST. BETWEEN 9 PM AND 6 AM...THINK ENOUGH LIGHT...FLUFFY SNOW WILL HAVE ACCUMULATED IN THE PRATT/MEDICINE LODGE AREAS TO AMOUNT TO 2-3 INCHES. THERE SHOULD BE A 1-2 INCH BAND ON THE NORTHWEST SIDE OF THE 2-3 BAND...JUST NOT SURE HOW FAR WEST TO GO WITH LIKELY POPS. DECIDED ON EAST OF A LINE FROM SCOTT CITY TO LIBERAL... WHERE AN INCH OR LESS ACCUMULATION WILL BE MARGINAL NEAR THE WESTERN EDGE. FOR LOW TEMPS TONIGHT...THE GOING FORECAST SEEMED FINE AND IS IN LINE WITH SURROUNDING ISC GRIDS. LIKE THE ETA AND GFS SOLUTIONS FOR TIMING AND PLACEMENT OF PRECIP. NGM SEEMS WAY TOO AGGRESSIVE WITH NEARLY 4 INCHES IN MY EAST TONIGHT. THE ECMWF SUPPORTS THE ETA AND GFS WITH TONIGHTS UPPER PATTERN. FOR SATURDAY...LOOKS LIKE THERE MAY BE SOME LINGERING SNOW IN THE MORNING ACROSS THE SOUTHEAST CWA...BUT END BY MID AFTERNOON. NOT PLANNING ON ADDING ANY ADDITIONAL ACCUMULATION. THERE SHOULD BE A BREAK IN SNOW...BUT REMAIN COLD AND CLOUDY. THEN ON SUNDAY...KEPT SILENT POPS IN THE 11-14 RANGE WITH INTERMITTENT FREEZING DRIZZLE AND/OR FLURRIES. THE SOUTHERN CWA MAY WARM ALMOST ENOUGH SUNDAY TO GET OUT OF THE FREEZING/FROZEN BUT NOT QUITE. DAYS 3-7... GFS SUNDAY NIGHT SHOWING S/W TROF AND ISENTROPIC LIFT SHIFTING EAST OF THE AREA. STILL SEE SOME TIMING ISSUES WITH OTHER MODELS SO UNABLE TO COMPLETELY RULE OUT A FEW FLURRIES SUNDAY NIGHT OR EVEN EARLY MONDAY BUT ONCE THIS WAVE PASSES PCPN CHANCES DROP AND WE SHOULD SEE SOME CLEARING. WITH CLEARING SKIES AND NW FLOW TEMPERATURES WILL BEGIN TO SLOWLY RECOVER BUT WILL SEE A SLIGHT DIP IN THE WARMING TREND MID WEEK AS A S/W TROF CROSSES THE PLAINS AND A COLD FRONT DROPS INTO KANSAS. BY FRIDAY TEMPERATURES APPEAR TO BE RETURNING TO NEAR SEASONAL READINGS WHICH ACCORDING TO THE MEX IS AROUND 50. ENSEMBLES SHOWING ANOTHER PUSH OF COOLER AIR POSSIBLE OVER THE WEEKEND BUT THEN WESTERLY DOWNSLOPE FLOW IMPROVES AND LIKELY TO SEE WARMER WEATHER RETURNING LATE IN THE 8 TO 10 DAY TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... DDC 7 16 9 22 / 60 50 10 10 GCK 4 15 8 22 / 60 40 10 10 EHA 7 22 13 30 / 40 20 10 10 LBL 8 21 13 27 / 50 40 10 10 HYS 2 12 5 22 / 60 50 10 10 P28 11 20 12 24 / 60 60 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN12/18
Hazardous weather outlook, Feb 17, 4:46 AM CST, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 446 AM CST FRI FEB 17 2006 KSZ030-031-043>046-061>066-074>081-084>090-181100- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 446 AM CST (346 AM MST) FRI FEB 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LACY
Nearby
Wind Chill Advisories in Kansas, 2006Every wind chill advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.